MAUDE Adverse Event Report: COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number CF7-7-100
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician used a closurefast catheter for radiofrequency ablation procedure of the great saphenous vein (gsv) with the use of tumescent infiltration under local anesthesia.Device ifu was followed.It was reported that the procedure proceeded as normal and the vein closed as expected.After removing the catheter, the physician noted that the coil had unraveled slightly.It was confirmed by ultrasound that nothing was left in the patient.
 
Additional Manufacturer Narrative
Device evaluation summary: the closurefast device from a different lot number was received for analysis.The box received for analysis had the correct lot number, (553705x), but the product in the box was from a different lot, (553442x).The catheter, (lot 553442x) was examined: visual inspection of the catheter revealed no abnormalities or deformities.Visual inspection of the coil/heating element reveal no deformities.The returned catheter passed the continuity and resistance functional testing.It also passed the functional testing on rfg2 and rfg3 generators.The customer reported event of a coil damage was not confirmed.If information is provided in the future, a supplemental report will be issued.

Brand Name
CLOSUREFAST CATHETER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6749358
Report Number2183870-2017-00318
Device Sequence Number210829
Product Code GEI
UDI-Device Identifier10884521058057
UDI-Public10884521058057
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K111887
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Catalogue NumberCF7-7-100
Device Lot Number553705X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2017
Initial Date Received by Manufacturer 06/28/2017
Supplement Date Received by Manufacturer07/31/2017
Initial Report FDA Received Date07/27/2017
Supplement Report FDA Received Date08/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1